What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 26, 3:11 PM EST, 34 minutes earlier.
Area forecast discussion, Apr 26, 3:11 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
411 PM EDT Fri Apr 26 2019
.SYNOPSIS...
Deepening low pressure will continue to track northward through the
Ohio Valley into the Great Lakes region, drawing a warm front across
the area through the rest of the afternoon. A strong cold front will
then track across the region this evening, but not before some
bringing the potential for strong to severe thunderstorms. A weak
area of high pressure will move in briefly Saturday before another
wave of low pressure tracks to our north. High pressure returns for
the beginning of next week followed by a quick-moving area of low
pressure on Tuesday. The remainder of next week looks to feature a
progressive pattern with several disturbances riding along a stalled
frontal boundary in our vicinity.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A Tornado Watch remains in effect for parts of southeastern
Pennsylvania, parts of southern New Jersey, Delaware and
northeastern Maryland until 9:00 PM.
Showers and scattered thunderstorms extended from New Jersey
southward to the waters off Delaware at mid afternoon. They were
associated with a weakening mid level trough that was moving off our
coast. The area of precipitation will continue to lift northeastward
and away from our region during the balance of the afternoon. There
have been brief downpours, small hail and occasional cloud to ground
lightning strikes.
Another strengthening line of showers and thunderstorms extended
from central Pennsylvania to eastern Virginia around 3:30 PM. it was
located in advance of an approaching cold front. The showers and
thunderstorms will push through eastern Pennsylvania, northeastern
Maryland, Delaware and New Jersey between now and 8:00 PM.
Increasing wind shear and instability will continue to contribute to
the threat for severe weather in the southern half of our region
with an isolated tornado or two possible. Low clouds and an easterly
flow should keep conditions a little more stable in our northern
counties.
Additional periods of heavy rain are also a concern. Rainfall totals
of 1 to 2 inches may be common in our region by the time the
precipitation ends this evening.
The cold front should pass off the coast around 8 or 9 o'clock with
any lingering showers following shortly thereafter. Dry air will
begin to push into our region from the west overnight.
The wind will favor the east and southeast in our far northern
counties into early evening with a south wind around 10 to 15 MPH
expected elsewhere in our region. Once the cold front passes, the
wind should become west northwest around 10 to 20 MPH for tonight.
This aftrenoon's temperature ranged from the 70s near Chesapeake Bay
to the 50s in the Poconos and far northern New Jersey. Tonight's
lows are expected to favor the 40s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Strong low pressure is forecast to lift northward into Quebec on
Saturday as high pressure builds across the southeastern states. The
gradient between the two will result in a gusty west northwest wind
in our region. We are anticipating sustain wind speeds around 20 MPH
on Saturday with gusts in the 30 to 40 MPH, just a bit below the
Wind Advisory criteria.
Isolated light showers may linger in the Poconos on Saturday morning
with an outside chance of a few snow flakes, as well. Otherwise, the
day should be precipitation-free as dry air continue to build into
our region. Variable cloud cover is expected for our northern
counties, with mostly sunny conditions forecast for the south.
High temperatures are expected to range from the lower and middle
50s in the elevated terrain of the Poconos and northwestern New
Jersey, to the upper 60s in parts of eastern Maryland and southern
Delaware.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Overview...a quick-moving perturbation will move out of the Great
Lakes region and move to our north during the day Sunday, bringing
light showers to the northern half of the CWA. High pressure will
attempt to build southeast Monday, providing what may likely be the
driest day of the week ahead. Another weak vort max follows a
similar trajectory to Sunday's system, bringing a returning chance
for showers, favoring the northern half of our CWA once again. High
pressure situates itself to our southeast, as a frontal boundary
stations itself in our vicinity over a greater part of the
remainder of next week. Several transient perturbations look to
ride this boundary around the ridge. The two more pronounced
perturbations look to move through our area Wednesday and Friday
night.
A rather strong short-wave trough will move out of the Great Lakes
Sunday, pulling a weak surface low through central PA through the
middle of the CWA. Scattered showers are possible with this system,
but temperatures will be warm enough to preclude any wintry
precipitation, unlike portions of the Mid-West, which will see some
light snowfall from this system. Best chances for rainfall look to
be along and north of the I-78 northward. Areas south of the I-76
corridor may not even see any rainfall from this system. Seasonable
highs ranging from the low 50s across the Poconos and NW NJ to the
low 70s across portions of southern DE.
A ridge of high pressure builds southeast into the Mid-Atlantic
Monday night as the low pulls offshore. Monday looks to be perhaps
the driest day of the week, with highs in the 50s and 60s.
A rather progressive, though unsettled pattern takes shape for the
rest of the workweek as an upper-level trough situates itself over
the western U.S. and a series of short-wave troughs eject eastward,
traversing a ridge to our south. We, once again, look to sit in the
battleground between warmer air to the south and cooler marine air
to the northeast. A stationary boundary will likely situate itself
across the region, meandering north and south over the week. The
strongest of these perturbations look to move across our area along
this front Wednesday and Friday night, but kept chance showers in
the forecast for much of the upcoming week given this pattern. Highs
will be strongly influenced by the front, with cooler onshore flow
north of the front and warmer, mild air to the south. Thursday and
Friday look to be a little cooler as the front may push a little
further south into Virginia.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This evening...Showers and thunderstorms are anticipated through
about 00Z. The rain will be heavy at times. Strong wind gusts are
possible, especially from KRDG, KPHL and KACY southward. Conditions
will likely drop to IFR in precipitation. South wind 8 to 15 knots
with gusts near 20 knots. Winds may gust in excess of 50 knots from
the west in and near any thunderstorms.
Tonight...Conditions improving to VFR as the showers and
thunderstorms move to our east. West northwest wind 10 to 15 knots
gusting to 25 knots.
Saturday...VFR with scattered clouds. West northwest wind 15 to 20
knots with gusts of 30 to 35 knots.
OUTLOOK...
Sunday...MVFR or IFR conditions possible with scattered showers at
times, especially for RDG, ABE, TTN, and PNE. VFR at night as these
move off to the east. Light and variable winds generally out of the
south from 10 to 15 knots, with gusts to 20 knots possible.
Monday...generally VFR, though MVFR is possible with showers moving
into the region from the west Monday night. Northeasterly winds
turning southeasterly into the afternoon around 10 knots, with gusts
up to 15 knots.
Tuesday...scattered showers departing Tuesday with MVFR conditions
turning VFR. Winds out of the southwest around 10 knots, with gusts
up to 15 knots.
Wednesday...generally VFR, with MVFR possible with scattered
showers. Winds out of the east from 5 to 10 knots, with gusts from
10 to 15 knots.
&&
.MARINE...
A cold front will sweep across the coastal waters of New Jersey and
Delaware around 8 to 9 o'clock this evening. A southerly wind 10 to
15 knots with gusts of 25 knots ahead of the front will shift to the
west northwest at 15 to 25 knots with gusts around 35 knots. As a
result, we have upgraded to a Gale Warning for our ocean waters and
for Delaware Bay. It is in effect until 4:00 PM Saturday.
OUTLOOK...
Sunday and Monday...Winds and seas may increase to Small Craft Advisory
criteria for a time late Sunday into Sunday night, otherwise
the conditions should be below advisory criteria. Winds from the
northwest with gusts to 25 knots possible along the shore. Seas
from 2 to 4 feet, but may approach 5 feet for the southern
Atlantic zones Sunday evening.
Tuesday and Wednesday...conditions are anticipated to be below
Small Craft Advisory criteria.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 4 PM EDT Saturday for ANZ430-431-450>455.
&&
Synopsis...Davis
Near Term...Iovino
Short Term...Iovino
Long Term...Davis
Aviation...Davis/Iovino/O'Hara
Marine...Davis/Iovino/O'Hara
Hazardous weather outlook, Apr 26, 3:04 PM EST, 41 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
404 PM EDT Fri Apr 26 2019
DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021-023-024-PAZ060-070-
071-101>104-272015-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Cumberland-
Cape May-Atlantic Coastal Cape May-Berks-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-
404 PM EDT Fri Apr 26 2019
...TORNADO WATCH 105 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Heavy rainfall with storms may result in some urban flooding and
localized flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ001-007>010-012>015-019-020-022-025>027-PAZ054-055-061-062-105-
106-272015-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Northwestern Burlington-Ocean-Atlantic-
Coastal Atlantic-Coastal Ocean-Southeastern Burlington-Carbon-Monroe-
Lehigh-Northampton-Upper Bucks-Lower Bucks-
404 PM EDT Fri Apr 26 2019
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...Tonight.
Showers and thunderstorms will affect the area into this evening.
Some of these could produce strong wind gusts and small hail.
Heavy rainfall with storms may result in some urban flooding and
localized flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ450>455-272015-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
404 PM EDT Fri Apr 26 2019
...GALE WARNING IN EFFECT UNTIL 4 PM EDT SATURDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-272015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
404 PM EDT Fri Apr 26 2019
...GALE WARNING IN EFFECT UNTIL 4 PM EDT SATURDAY...
...TORNADO WATCH 105 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Delaware Bay Waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Local storm report, Apr 26, 1:52 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM MARINE TSTM WIND DEWEY BEACH 38.69N 75.07W
04/26/2019 M47 MPH SUSSEX DE MESONET
41 KNOT GUST.
&&
GORSELocal storm report, Apr 26, 1:57 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN LONG NECK 38.62N 75.15W
04/26/2019 M2.00 INCH SUSSEX DE PUBLIC
&&
GORSELocal storm report, Apr 26, 2:02 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 PM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN DAGSBORO 38.55N 75.25W
04/26/2019 M1.45 INCH SUSSEX DE MESONET
&&
GORSELocal storm report, Apr 26, 2:03 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN DAGSBORO 38.55N 75.25W
04/26/2019 M1.45 INCH SUSSEX DE MESONET
0234 PM MARINE TSTM WIND DEWEY BEACH 38.69N 75.07W
04/26/2019 M47 MPH SUSSEX DE MESONET
41 KNOT GUST.
0225 PM HEAVY RAIN LONG NECK 38.62N 75.15W
04/26/2019 M2.00 INCH SUSSEX DE PUBLIC
0225 PM HEAVY RAIN VILLAS 39.03N 74.94W
04/26/2019 M1.00 INCH CAPE MAY NJ TRAINED SPOTTER
1 INCH OF RAIN IN 45 MINUTES IN NORTH
VILLAS.
1255 PM HAIL JACKSON 40.13N 74.28W
04/26/2019 M0.25 INCH OCEAN NJ TRAINED SPOTTER
1210 PM HAIL HAMMONTON 39.64N 74.81W
04/26/2019 E0.25 INCH ATLANTIC NJ TRAINED SPOTTER
1200 PM HAIL BUENA 39.53N 74.94W
04/26/2019 E0.25 INCH ATLANTIC NJ TRAINED SPOTTER
PEBBLE SIZE HAIL LESS THAN DIME SIZE.
1140 AM HAIL 1 NE MULLICA HILL 39.75N 75.21W
04/26/2019 E0.25 INCH GLOUCESTER NJ PUBLIC
MPING REPORT OF PEA SIZE HAIL.
&&
GORSELocal storm report, Apr 26, 2:17 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN REHOBOTH BEACH 38.72N 75.08W
04/26/2019 M1.16 INCH SUSSEX DE MESONET
&&
GORSESpecial weather statement, Apr 26, 2:51 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
351 PM EDT FRI APR 26 2019
PAZ060-101-102-262100-
Western Chester-Eastern Chester-Berks-
351 PM EDT FRI APR 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS AND CHESTER
COUNTIES...
At 350 PM EDT, radar indicated strong thunderstorms located along a
line extending from near Strausstown to East Petersburg to near
Millersville to near Bel Air South. Movement was southeast at 30 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 900 PM EDT for northern
Delaware...northeastern Maryland...and eastern and southeastern
Pennsylvania.
LAT...LON 4052 7632 4057 7602 4061 7600 4062 7581
4045 7553 4024 7570 4024 7560 4009 7545
4007 7536 3990 7558 3985 7559 3984 7558
3981 7570 3972 7577 3972 7613 3973 7610
3987 7599 4011 7594 4014 7588 4042 7633
TIME...MOT...LOC 1950Z 299DEG 23KT 4051 7629 4010 7634 4001 7639 3955
7631
jjm